MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0308
Medical Device Problem Codes Retraction Problem (1536); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization a 3x8 og cmplx xtrasoft coil (640cx0308, 30425580) couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turned out that it was stretched.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 3x8 og cmplx xtrasoft coil (640cx0308, 30425580) couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turned out that it was stretched.There was no patient injury reported.No further information is available.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30425580 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaints of impeded in microcatheter with no loss of cerebral target position, withdrawal difficulties into microcatheter and unraveled could not be confirmed.Based on the mre, there is no indication that the events are related to the device manufacturing process.Impeded in microcatheter, withdrawal difficulty and coil stretched are known potential product failures associated with the use of the device.The instructions for use (ifu) includes warnings and instructions for use to trouble shoot this type of situation.The ifu warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, device selection, and the concomitant microcatheter, may have contributed to the reported issues.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with product analysis: as reported by the field, during a coil embolization, a 3x8 og cmplx xtrasoft coil (640cx0308, 30425580) couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turned out that it was stretched.There was no patient injury reported.No further information is available.A non-sterile og cmplx xtrasoft coil 3x8 was received for analysis, the device was inspected, and it was found that the hypo-tube is kinked at 51 inches from proximal, also it was noted that the introducer was not returned for evaluation with the rest of the device.No other damages or anomalies were observed during the visual inspection.The device was inspected under microscope and it was found that the embolic coil was not returned for evaluation with the rest of the device, however the headpiece is still attached to the pebax, also a stress marks were observed on the headpiece, this suggest that the embolic coil was mechanically detached from the device.Due to the stress marks noted on the headpiece a scanning electron microscope (sem) testing was performed, the results of the scanning electron microscope (sem) test are as follows.There was evidence of mechanical damage and stress marks on headpiece.These damages could be related to the handling of the device during the procedure or excessive force; however, this cannot be conclusively determined.No other anomalies were observed.A manufacturing record evaluation (mre) was performed for the finished device 30425580 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic examination of the returned device.The visual analysis of the returned sample determined that the hypo-tube is kinked, and the introducer was not returned for evaluation.The kinked condition noted on the hypo-tube could be related with the impeded in microcatheter condition reported by the customer, however, this cannot be conclusively determined.Procedural and other factors may contribute to the finding; however, this cannot be conclusively determined.A microscopic test was performed, and it was found that the embolic coil was mechanically detached from the headpiece, due this condition the customer complaint regarding ¿coil - unraveled/stretched-in microcatheter¿ could not be evaluated.The mechanically detachment of the embolic coil could be the result of the withdrawal condition reported by the customer, however, this cannot be conclusively determined.Procedural and other factors may contribute to the conditions mentioned above however, this cannot be conclusively determined.Based on the findings during the analysis, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Impeded in microcatheter, withdrawal difficulty and coil stretched are known potential product failures associated with the use of the device.It should be noted that product failure is multifactorial.The instructions for use do contain the following precautions: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion.The detachable coils are delicate and must be handled carefully.Prior to use and when possible during the procedure, inspect the system for bends or kinks.Do not use a coil system showing signs of damage.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11731805
Report Number3008114965-2021-00174
Device Sequence Number16971400
Product Code KRD
UDI-Device Identifier10886704030607
UDI-Public10886704030607
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number640CX0308
Device Catalogue Number640CX0308
Device Lot Number30425580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer06/16/2021
08/10/2021
10/05/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date07/06/2021
08/25/2021
10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER